Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 340, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 7, 2008, 11:56 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 11:56 PM CDT (04:56 UTC)
- Expired
- May 8, 2008, 1:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 180 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 9:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 080458
SVRJAN
ARC003-LAC067-080600-
/O.NEW.KJAN.SV.W.0340.080508T0456Z-080508T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
CROSSETT...HAMBURG...CROSSETT...
* UNTIL 100 AM CDT
* AT 1156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED FROM 15 MILES WEST OF BEEKMAN TO 10 MILES WEST OF
BASTROP...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
BASTROP BY 1210 AM CDT...
BEEKMAN BY 1215 AM CDT...
GALION BY 1220 AM CDT...
JONES BY 1235 AM CDT...
WILMOT BY 1240 AM CDT...
PARKDALE BY 1245 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3254 9185 3261 9193 3265 9192 3270 9198
3270 9205 3313 9210 3338 9146 3294 9147
3287 9155 3264 9167
TIME...MOT...LOC 0456Z 238DEG 45KT 3273 9212
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:30 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 7, 7:30 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT WED MAY 7 2008
.DISCUSSION...
UPDATE:
BASED ON CURRENT CONVECTIVE TRENDS...HAVE ADJUSTED EVENING
AND OVERNIGHT WEATHER/POP GRIDS TO SLOW DOWN TIMING AND REDUCE AREAL
COVERAGE OF SVR POTENTIAL FOR LATE TONIGHT IN GRIDS. TSTMS OVER
THE ARKLATEX REGION ARE MOVING EAST...BUT BETTER INSTABILITY AXIS IS
STILL WELL WEST OF THE FORECAST AREA. 00Z KJAN SOUNDING REVEALS A
DRY WELL-MIXED CONDITIONALLY UNSTABLE AIRMASS WITH SLIGHT CAP OF 1-2
DEG C NOTED...FAR FROM INSURMOUNTABLE. SUBSTANTIAL DEEP LAYER SHEAR
AND TURNING IN LOWER LEVELS YIELDS JUST UNDER 300 M2/S2 SRH...BUT
LOW-MID LEVEL MOISTURE IS CERTAINLY LACKING AT THIS POINT WITH 0.83
PRECIP WATER VALUE AND THIS WILL BE A DETERRENT AS TSTMS ATTEMPT TO
MOVE EAST OF THE MS RIVER TONIGHT. OVER NRN PORTIONS OF THE
ARKLAMISS DELTA...CAN STILL SEE SOME POTENTIAL FOR SEVERE WEATHER
NEAR AND AFTER MIDNIGHT...JUST THINK THE RISK WILL BE CONFINED TO
SMALL AREA RELATIVE TO BETTER MID LEVEL FORCING UNTIL RICHER
LOW-LEVEL MOISTURE CAN WORK INTO THE AREA THURSDAY...ESPECIALLY OVER
AREAS EAST OF INTERSTATE 55. WILL REEVALUATE POTENTIAL AS THE
EVENING WEARS ON...STAY TUNED FOR UPDATES. /EC/
PREVIOUS DISCUSSION...
SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT) SURFACE LOW CENTER NOW
DEEPENING IN THE VICINITY OF KSPS AND HEADING TOWARD KHRO TONIGHT.
STORMS DEVELOPING IN NERN TX APPEAR TO RIDING THE NOSE OF THE LOW
LEVEL JET THAT SHOULD PROGRESS EWD TO MS RIVER 03-06Z. SO EXPECT
INITIAL BROKEN BAND OF CONVECTION TO SWEEP THROUGH OUR CWFA FROM
11P-5A TONIGHT PER 4.5KM SPC WRF RUN AND LOCAL WRF RUNS THAT KEEP
STRONGER PORTION OF THE STORMS ROUGHLY N OF A KMLU-WINONA-KCBM LINE.
MOISTURE WILL BE RAPIDLY INCREASING WITH 850MB THETA E VALUES OF
325-328K DEVELOPING IN A NARROW AXIS OF 1.5 INCH PWAT AIR TONIGHT.
EXPECT THE 60-80M 500MB HGT FALLS...MID LEVEL MOISTURE
INJECTION...LOW LEVEL WAA AND UPPER JET DIVERGENCE TO COMBINE FOR A
FEW SEVERE STORMS TO TRACK EWD ALONG HIGHWAY 82 CORRIDOR. SHRA/TSRA
SHOULD STRUGGLE FARTHER S AS MID LEVEL CAP PRESENTS SOME RESISTANCE
TO DEVELOPMENT.
ONCE THIS MID LEVEL TROUGH AXIS PASSES...THINGS QUIET DOWN FOR A TIME
THURSDAY MORNING AS THE LAGGING SURFACE FRONT ARRIVES AND PUSHES TO
ROUGHLY THE NATCHEZ TRACE CORRIDOR BY MIDDAY. DAYTIME HEATING
THURSDAY COULD IGNITE MORE STORMS FOR ABOUT ERN THIRD OF CWFA BEFORE
THE FRONT STALLS SOMEWHERE BETWEEN I-20 AND THE GULF COAST LATE IN
THE DAY.
PARTIAL CLEARING EXPECTED THURSDAY NIGHT WITH SHORTWAVE RIDGE AXIS
MOVING IN ON TOP OF THE WANDERING BOUNDARY. IT COULD END UP REFORMING
FARTHER N BY FRIDAY MORNING?? ALL OF THIS ACTIVE MAY WEATHER COMING
IN WILL DICTATE STICKING CLOSE TO MAV MOS IN MOST CASES./40/
LONG TERM(FRIDAY THROUGH NEXT WEDNESDAY)...THE ACTIVE WEATHER PATTERN
WILL CONTINUE FRIDAY RIGHT ON INTO NEXT WEEK. THURSDAYS COLD FRONT
WILL REMAIN STALLED ACROSS THE FORECAST AREA FRIDAY INTO SATURDAY IN
A WARM...MOIST...AND UNSTABLE AIRMASS. MODELS HAVE FLIP- FLOPPED EACH
RUN WITH THE EXACT STALLED POSITION OF IT...BUT ARE FAIRLY ROBUST AT
KEEPING A VERY WARM...MOIST...AND UNSTABLE AIRMASS IN PLACE OVER MUCH
OF THE AREA.
EACH AFTERNOON...GIVEN THIS UNSTABLE ENVIRONMENT...WITH THE ADDITION
OF DAYTIME HEATING...AND THE FORCING ALONG THE BOUNDARY...SHOWERS
AND THUNDERSTORMS SHOULD DEVELOP MAINLY ALONG AND SOUTH OF THIS
BOUNDARY BOTH FRIDAY AND SATURDAY AFTERNOONS. ITLL ALSO BE
POSSIBLE DURING THESE TIMES THAT SOME ISOLATED STORMS COULD BE
STRONG AND/OR SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN CONCERN.
RIGHT NOW ITS DIFFICULT TO PIN POINT AN EXACT AREA THATLL SEE THE
GREATEST POTENTIAL FOR ANY ISOLATED STRONG/SEVERE ACTIVITY THESE
AFTERNOONS...AS THIS WILL GREATLY DEPEND ON WHERE THIS BOUNDARY
DECIDES TO CAMPOUT AT. THIS FACTOR WILL ALSO PLAY A ROLE IN
TEMPERATURES... ESPECIALLY HIGHS FRIDAY...AS LOCATIONS NEAR AND
SOUTH OF THE FRONT WILL REALLY HEAT UP DURING THE AFTERNOON HOURS.
LATE SATURDAY AFTERNOON...THE ONCE STALLED BOUNDARY WILL BEGIN TO
LIFT BACK TO THE NORTH AS A WARM FRONT...AS AN UPPER TROUGH AND
ASSOCIATED SURFACE LOW AND COLD FRONT APPROACH THE AREA FROM THE
WEST. AS THE WARM FRONT MOVES NORTH...LOOK FOR MORE MOISTURE AND
INSTABILITY TO ENGULF THE FORECAST AREA AHEAD OF THE APPROACHING
SYSTEM. AS THIS SYSTEM ROLLS THROUGH THE AREA...THIS WILL AGAIN
LEAD TO ANOTHER PERIOD OF SHOWERS AND STORMS LATE SATURDAY NIGHT AND
THROUGH THE DAY SUNDAY...WITH YET AGAIN THE POSSIBILITY OF SOME
STRONG TO SEVERE STORMS EXISTING OVER THE AREA DURING THIS TIME.
THERE WILL BE A SMALL LULL IN ACTIVITY ON MONDAY INTO AT LEAST
TUESDAY MORNING AS HIGH PRESSURE QUICKLY BUILDS EAST INTO AND ACROSS
THE AREA. HOWEVER...ANOTHER SYSTEM IS WAITING IN THE WINGS TO BEGIN
AFFECTING THE AREA BY LATE TUESDAY AFTERNOON INTO WEDNESDAY. /19/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 04Z FOLLOWED
BY MVFR CEILINGS DEVELOPING IN STRATUS LATE TONIGHT GENERALLY AFTER
06Z. LOCAL IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS COULD IMPACT
GWO/GLH 04-10Z. GUSTY S WINDS WILL ALSO PREVAIL OVER THE
AREA...15-20KTS EAST PORTIONS TO 20-25KTS WEST WITH GUSTS TO 30KTS
POSSIBLE OVER THE DELTA THROUGH 06Z. THOSE WINDS SHOULD DIE DOWN TO
ABOUT 12-18KTS AFTER 06Z AND GRADUALLY BECOME MORE SWLY THURSDAY
MORNING. /40/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ018-019-
025>027-034>036-040>042-047-053-059-060.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR
LAZ007>009-015- 016-023>026.
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ARZ074-075.
&&Hazardous weather outlook, May 7, 7:45 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 745 PM CDT WED MAY 7 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 745 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY SUSTAINED SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL BE LIKELY THROUGH THE EVENING HOURS...GENERALLY WEST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE. LAKE WIND ADVISORIES HAVE BEEN POSTED FOR THOSE AREAS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND PORTIONS OF WEST MISSISSIPPI LATE TONIGHT...GENERALLY NORTHWEST OF A LINE FROM NATCHEZ TO JACKSON TO EUPORA. THUNDERSTORMS WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA LATE THIS EVENING AHEAD OF A STRONG UPPER LEVEL DISTURBANCE. ISOLATED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS AND PERHAPS A TORNADO WILL BE POSSIBLE IN THIS AREA...ESPECIALLY AFTER MIDNIGHT. ON THURSDAY...A LAGGING SURFACE FRONT WILL DROP INTO THE OUTLOOK AREA AND COMBINE WITH DAYTIME HEATING TO TRIGGER ISOLATED SEVERE STORMS MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. THE PRIMARY RISK WITH THESE STORMS WOULD BE DAMAGING WIND GUSTS AND LARGE HAIL...AND PERHAPS A TORNADO...FROM LATE MORNING THROUGH THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA BOTH FRIDAY AND SATURDAY AFTERNOON. AS THE BEFORE MENTIONED FRONT STALLS ACROSS THE AREA IN A WARM...MOIST...AND UNSTABLE AIRMASS. THIS SETUP...COUPLED WITH DAYTIME HEATING...WILL ALLOW THUNDERSTORMS TO DEVELOP OVER AREAS MAINLY ALONG AND SOUTH OF THE FRONT EACH AFTERNOON. THE MAIN CONCERN WITH ANY STRONG OR SEVERE STORMS THAT DEVELOP DURING THIS TIME WILL BE LARGE HAIL AND STRONG DAMAGING WINDS. THE CHANCE OF STRONG TO SEVERE STORMS WILL INCREASE SOMEWHAT STARTING LATE SATURDAY NIGHT INTO SUNDAY AS ANOTHER POWERFUL STORM SYSTEM APPROACHES AND MOVES THROUGH THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO THURSDAY AND POSSIBLY AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:50 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 40 min |
| May 8, 12:59 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 46 min |
| May 8, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Tensas | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.